Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


red flag or normal side effect?
Apr 26, 2009

My partner has been on HIV meds for one year, and his CD4 has jumped from 44 up to 220. Lately, however, his diarrhea is getting worse-- to the point that it is constant and uncontrollable. On top of this, he has developed a fever. Could the severity be due to medication side effects? He is taking Combivir + Kaletra. I am writing on his behalf as he does not speak English, and because where we live does not have the greatest health care. I trust you guys here much more than the docs here... So, if you see any red flags you think I should inform the doctor of, please let me know.

Thanks.

Response from Dr. Henry

Some patients will continue to have annoying diarrhea from Kaletra/Combivir but many other conditions (both HIV related and unrelated) can cause diarrhea. A good GI work up would include stool analyses for a number of infections including parasites and C difficile if indicated. If no other cause is found and switching to an alternative regimen is not an option where you are located (such as Kaletra to boosted atazanavir or darunavir or to efavirenz and Combivir to Epzicom or Truvada) then treatment with an diarrheal meds, oat bran, other forms of fiber, calcium supplements, macro biotics or active culture yogurt or other interventions can be variably helpful at making the drug related diarrhea more tolerable. some patients also develop a lactose intolerance (cow milk sugar) as another consideration (also gluten sensitivity can be seen as well). KH



Previous
what can I do if I feel really depresse
Next
Should I be using products with amylase in the.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement